Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 31, 2017, 7:06 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 39 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2017, 7:06 PM EDT (23:06 UTC)
- Expired
- May 31, 2017, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:06 PM EDT | TSTM WND DMG | 4 Ssw Wentworth, NC | THUNDERSTORM WINDS DOWNED NUMEROUS TREES ALONG BUCKHORN TRAIL, INCLUDING A FEW TREES THAT WERE SNAPPED OVER 30 FEET IN THE AIR. A NEARBYE CREEK ALSO ESCAPED ITS BANKS BRIEFLY, FLOODING A LOW-LYING DRIVEWAY. |
| May 31, 7:18 PM EDT | TSTM WND DMG | 1 Ese Reidsville, NC | FEMA OFFICIAL RELAYS REPORT OF NUMEROUS 12 INCH OR GREATER DIAMETER TREES DOWN ACROSS RAIL ROAD TRACKS IMPEEDING TRAVEL NEAR THE TURNER DRIVE CROSSING. |
| May 31, 7:18 PM EDT | TSTM WND DMG | 3 Wsw Reidsville, NC | THUNDERSTORM WINDS DOWNED TWO LARGE TREES ALONG LINK ROAD. |
| May 31, 7:18 PM EDT | TSTM WND DMG | 4 Sse Reidsville, NC | THUNDERSTORM WINDS DOWNED SEVERAL TREES AND POWERLINES ALONG COOK FLORIST ROAD. |
| May 31, 7:22 PM EDT | TSTM WND DMG | 2 Wsw Reidsville, NC | THUNDERSTORM WINDS DOWNED A SWATH OF TREES TOTALING AN UNKNOWN NUMBER NEAR THE INTERCHANGE OF US 158 AND IRON WORKS ROAD. |
| May 31, 7:22 PM EDT | TSTM WND DMG | 4 Sw Reidsville, NC | THUNDERSTORM WINDS RESULTED IN A TREE DOWN NEAR THE INTERSECTION OF IRON WORKS ROAD AND MONROETON ROAD. |
| May 31, 7:25 PM EDT | HAIL 0.5 | Reidsville, NC | |
| May 31, 7:25 PM EDT | HAIL 1 | 1 S Reidsville, NC | HAIL ENOUGH TO ACCUMULATE ON GRASSY SURFACES. LARGE LIMBS REPORTED DOWN WITHIN THE COMMUNITY NEAR BRIARWOOD STREET. |
| May 31, 7:38 PM EDT | HAIL 1 | 1 S Reidsville, NC | HAIL ENOUGH TO ACCUMULATE ON GRASSY SURFACES. LARGE LIMBS REPORTED DOWN WITHIN THE COMMUNITY NEAR BRIARWOOD STREET. |
| May 31, 7:40 PM EDT | TSTM WND DMG | 1 S Camp Springs, NC | THUNDERSTORM WINDS RESULTED IN LARGE TREE LIMBS BLOWN DOWN JUST SOUTH OF CAMP SPRINGS. PEA TO DIME SIZE HAIL ALONG WITH HEAVY RAIN APPROACHING 2 INCHES IN A 15 MINUTES TIME PERIOD IN THIS AREA. |
| May 31, 7:43 PM EDT | TSTM WND DMG | 3 Sse Camp Springs, NC | THUNDERSTORM WINDS DOWNED A TREE NEAR THE INTERSECTION OF BOONE ROAD AND UNDERWOOD ROAD. |
| May 31, 7:49 PM EDT | TSTM WND DMG | 4 Sw Jericho, NC | THUNDERSTORM WINDS DOWNED A FEW TREES ALONG STONEY CREEK MOUNTAIN ROAD. |
| May 31, 7:49 PM EDT | TSTM WND DMG | 5 Ese Camp Springs, NC | THUNDERSTORM WINDS DOWNED A FEW TREES ALONG STONEY CREEK MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WUUS51 KRNK 312306
SVRRNK
NCC033-157-312345-
/O.NEW.KRNK.SV.W.0090.170531T2306Z-170531T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
706 PM EDT WED MAY 31 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Rockingham County in north central North Carolina...
Southwestern Caswell County in north central North Carolina...
* Until 745 PM EDT
* At 705 PM EDT, a severe thunderstorm was located over Intelligence,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Reidsville...
Wentworth...
Camp Springs...
Intelligence...
and Harrisons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 7988 3632 7998 3648 7974 3626 7936
3625 7937 3625 7953 3624 7953
TIME...MOT...LOC 2305Z 302DEG 23KT 3636 7985
HAIL...1.50IN
WIND...60MPH
$$
MBS2 follow-up statements
710
WWUS51 KRNK 312325
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
725 PM EDT WED MAY 31 2017
NCC033-157-312345-
/O.CON.KRNK.SV.W.0090.000000T0000Z-170531T2345Z/
Rockingham NC-Caswell NC-
725 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN ROCKINGHAM AND SOUTHWESTERN CASWELL COUNTIES...
At 724 PM EDT, a severe thunderstorm was located over Monroeton,
moving southeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...This storm has a history of producing wind damage across
Rockingham county. Spotters have also reported rotation
with this storm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Reidsville...
Wentworth...
Camp Springs...
Monroeton...
and Harrisons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 7980 3633 7985 3642 7979 3643 7965
3626 7936 3625 7937 3625 7953 3624 7953
TIME...MOT...LOC 2324Z 302DEG 23KT 3630 7972
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
MBS865
WWUS51 KRNK 312340
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
740 PM EDT WED MAY 31 2017
NCC033-157-312345-
/O.CON.KRNK.SV.W.0090.000000T0000Z-170531T2345Z/
Rockingham NC-Caswell NC-
740 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN ROCKINGHAM AND SOUTHWESTERN CASWELL COUNTIES...
At 738 PM EDT, a severe thunderstorm was located over Camp Springs,
moving southeast at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...This storm has generated numerous reports of trees down and
large hail across Rockingham county.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Reidsville...
and Camp Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3624 7962 3632 7968 3637 7961 3639 7958
3626 7936 3625 7937 3625 7953 3624 7953
TIME...MOT...LOC 2338Z 293DEG 34KT 3628 7954
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:13 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 31, 3:13 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 313 PM EDT Wed May 31 2017 .SYNOPSIS... Weak front moves southeast of us by Thursday morning with high pressure keeping dry weather into most of Friday. A backdoor front enters northern Virginia Saturday, then stalls across the mid-Atlantic into Sunday before next cold front moves in Sunday night. && .NEAR TERM /THROUGH THURSDAY/... As of 300 PM EDT Wednesday... Two narrow lines of showers and storms this afternoon ahead of a front and along outflow boundary, but mainly within a region of weaker instability and dynamics per mesoanalysis. So at the moment nothing more than garden variety showers and storms. As the storms move further east, the instability increases a little as does 0-6km bulk shear, but overall not expecting widespread severe threat. Thinking now is an isolated hail or wind damage threat mainly east of a Lynchburg to Triad NC line, and even more so further east and south. High-res solutions continue to have variability in coverage with latest HRRR showing best coverage this afternoon from the New River Valley south into the NC foothills, then weakening it further east with a few more showers erupting ahead of another sfc trough/convergence boundary over the mountains of WV around dusk. Most models seem to weaken and dry things out by late evening. As we head into the over the deeper moisture stays over the coastal areas, with weak high pressure moving into the upper Tennessee Valley and Ohio Valley by dawn Thursday. Should see some clearing late with drier air advecting somewhat to the mountains. Fog is questionable but with some shower activity and wet soils, may see some fog in the river valleys late. Lows tonight will range from the lower to mid 50s in the mountains, to upper 50s to around 60 east of the Blue Ridge. Thursday will be dry under high pressure with axis of broad 5h trough overhead. Anticipate plenty of sunshine, lower humidity but warm temps in the 70s mountains to lower to mid 80s east of the mountains. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 250 AM EDT Wednesday... The passing of a front Wednesday night will usher in cooler temperatures to start the day Thursday. However, under dry conditions with dew points in the upper 40s to mid 50s, abundant sunshine will help push afternoon temperatures 3F-5F warmer than normal. The area will remain under the influence of an upper level trough Thursday, so a few fair weather cumulus clouds are possible in the afternoon. Any afternoon clouds will fade during the evening with high pressure settling over the region overnight. Overnight lows will be close to normal and with dew points in the 50s, it may be a good night to leave the windows open. Surface high pressure will either move east or weaken through the day, being replaced with a weak lee trough in the east. With a west wind across the mountains and low instabilities, we have lowered the PoPs Friday afternoon. Models are now forecasting a warm front to track across the Ohio Valley Friday, then north over the Mid Atlantic Friday night. This new solution would keep most of Friday dry with light showers advancing north overnight. Previous forecast were showing more diurnal convection in the afternoon, fading in the evening. Again with less rain and clouds expected Friday, we bumped up temperatures a few degrees with mid to upper 70s west and mid to upper 80s east. The warm front will move north Saturday with winds out of the southwest. Both heat and humidity will increase with afternoon temperatures warming to near 80F across the mountains and upper 80s east into the piedmont. Instabilities will also increase through the day with scattered afternoon convection likely. Decaying diurnal convection's outflow will keep convection going deep into the evening. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 230 PM EDT Wednesday... Cold front approaches early Monday which should assist in generating additional showers and thunderstorms during the day but front should advance steadily across the CWA limiting chances for heavy rainfall. A few severe storms possible under this scenario depending on timing and other mesoscale factors. The long-wave pattern early next week shows an unseasonable upper low/trough over the northeastern U.S. with ridging back over the the high plains with several lower amplitude waves riding eastward from parent upper low over the Gulf of Alaska. This pattern should result in mainly west to northwest flow across our CWA with the main frontal boundary well to our south along the Gulf and southeast coast. Would not be favorable for much severe or heavy rain although cool air aloft and daytime heating could yield some pulse storms. Temps will be cooler than seasonal norms with highs 60s to 70s and lows in 50s to possibly even a few upper 40s by mid-week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 125 PM EDT Wednesday... Generally looking for VFR conditions through the TAF valid period. Convection this afternoon will be widely scattered and not enough coverage to have it tafs main fm group, but keep VCTS in per increasing instability. However, some showers will move into the LWB airport between 18-19z, but weaken. Clearing after 00-03z. Cannot rule out a brief period of MVFR vsbys at BCB late tonight with river fog though drier airmass may restrict that. Extended Aviation Discussion... VFR conditions are expected Thursday and Friday with little to no convection. A stronger system is expected to arrive for the weekend-Monday with widespread showers, thunderstorms, and sub- VFR conditions for at least some periods of time. The other exception to VFR conditions will be any late night valley/river fog, or in areas that receive late day rain. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...PC LONG TERM...PC AVIATION...JH/RAB/WP
Hazardous weather outlook, May 31, 3:44 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 344 PM EDT Wed May 31 2017 NCZ004>006-VAZ032>035-043>047-058-059-011945- Stokes-Rockingham-Caswell-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 344 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Isolated severe storms possible through early evening. Marginally severe hail and damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>003-018>020-VAZ007-009>020-022>024-WVZ042>044-507-508-011945- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland- Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 344 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 31, 5:27 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT WED MAY 31 2017
NCZ003-004-VAZ032-043-312230-
Stokes-Surry-Henry-Patrick-
527 PM EDT WED MAY 31 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SURRY...NORTHERN
STOKES...NORTHWESTERN HENRY AND PATRICK COUNTIES AND THE NORTHERN
CITY OF MARTINSVILLE...
At 526 PM EDT, strong thunderstorms extended from near Mabry Mill to
Ararat. Movement was east at 15 mph.
Winds in excess of 40 mph and very heavy rainfall are possible with
these storms.
Locations impacted include...
Martinsville...
Mount Airy...
Stuart...
Ararat...
and Spencer.
LAT...LON 3654 8065 3656 8061 3657 8061 3666 8050
3665 8049 3669 8046 3679 8033 3679 8004
3678 8001 3679 8003 3679 7973 3644 8017
TIME...MOT...LOC 2126Z 276DEG 14KT 3674 8035 3659 8054
MBSSpecial weather statement, May 31, 5:56 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 556 PM EDT WED MAY 31 2017 NCZ003-004-312230- Stokes-Surry- 556 PM EDT WED MAY 31 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY AND WESTERN STOKES COUNTIES... At 556 PM EDT, a strong thunderstorm was located near Woodville, moving east at 25 mph. Winds in excess of 40 mph and very heavy rainfall are possible with this storm. Locations impacted include... Mount Airy... Flat Rock... Pilot Mountain... Danbury... and Francisco. LAT...LON 3643 8073 3655 8063 3646 8017 3629 8030 TIME...MOT...LOC 2156Z 281DEG 21KT 3646 8053 MBS
Special weather statement, May 31, 6:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
619 PM EDT WED MAY 31 2017
VAZ007-009>011-WVZ042-044-312300-
Tazewell-Giles-Bland-Smyth-Mercer-Monroe-
619 PM EDT WED MAY 31 2017
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL GILES...NORTH CENTRAL
SMYTH...TAZEWELL...BLAND...MERCER AND SOUTHWESTERN MONROE COUNTIES...
At 618 PM EDT, strong thunderstorms extended from near Wenonah...
through Gary...to near Glen Burke. Movement was east at 35 mph.
Winds in excess of 40 mph...pea size hail...and heavy downpours are
possible with these storms.
Locations impacted include...
Bluefield...
Bland...
Princeton...
Richlands...
and Tazewell.
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3727 8142 3742 8131
3742 8128 3746 8131 3751 8122 3753 8121
3749 8095 3743 8086 3747 8083 3742 8052
3720 8088 3692 8148 3703 8182 3714 8190
TIME...MOT...LOC 2218Z 287DEG 28KT 3748 8125 3735 8147 3714 8191
MBSSpecial weather statement, May 31, 6:56 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
656 PM EDT WED MAY 31 2017
NCZ003-019-020-010000-
Surry-Yadkin-Wilkes-
656 PM EDT WED MAY 31 2017
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SURRY...EAST CENTRAL
WILKES AND YADKIN COUNTIES...
At 654 PM EDT, strong thunderstorms were developing from State
Road...through Ronda...to North Wilkesboro. Movement was east
at 25 mph.
Wind gusts up to 50 mph...pea size hail...and very heavy downpours
are possible with these storms.
Locations impacted include...
North Wilkesboro...
Elkin...
Fairview...
Yadkinville...
and Jonesville.
LAT...LON 3606 8088 3619 8119 3624 8100 3640 8086
3630 8045 3624 8045 3623 8043 3622 8043
3621 8045 3617 8044 3614 8044 3612 8046
3611 8050 3609 8051 3605 8050
TIME...MOT...LOC 2254Z 285DEG 23KT 3633 8084 3621 8093 3619 8113
MBSLocal storm report, May 31, 6:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 W DANBURY 36.41N 80.25W
05/31/2017 STOKES NC 911 CALL CENTER
THUNDERSTORM WINDS DOWNED SEVERAL TREES NEAR THE
INTERSECTION OF MOORE SPRINGS ROAD AND HANGING ROCK PARK
ROAD.
&&
JMORROWSpecial weather statement, May 31, 7:03 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
703 PM EDT WED MAY 31 2017
VAZ007-009>015-WVZ042>044-010000-
Tazewell-Giles-Grayson-Pulaski-Bland-Wythe-Montgomery-Smyth-Mercer-
Summers-Monroe-
703 PM EDT WED MAY 31 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
PULASKI...GILES...SMYTH...TAZEWELL...BLAND...WYTHE...NORTHWESTERN
GRAYSON...MONTGOMERY...SOUTH CENTRAL SUMMERS...SOUTHERN MERCER AND
SOUTHWESTERN MONROE COUNTIES AND THE CITY OF RADFORD...
At 702 PM EDT, strong thunderstorms extended from near
Bozoo...through Tiptop...to near Raven. Movement was southeast at 30
mph.
Wind gusts up to 50 mph...half inch hail...and very heavy rainfall
are possible with these storms.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Bluefield...
and Pulaski.
LAT...LON 3722 8146 3751 8085 3734 8044 3733 8045
3732 8043 3733 8040 3723 8019 3720 8019
3690 8082 3663 8153 3672 8166 3679 8170
3693 8183 3695 8182 3696 8178 3703 8181
3707 8185
TIME...MOT...LOC 2302Z 302DEG 24KT 3744 8087 3719 8139 3698 8194
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:01 PM EDT | Special Weather Statement | RNK | Stokes | 29 min |
| May 31, 4:19 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| May 31, 5:56 PM EDT | Special Weather Statement | RNK | Stokes | 34 min |
| May 31, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 65 min |
| May 31, 6:56 PM EDT | Special Weather Statement | RNK | Yadkin | 64 min |
| May 31, 7:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 17 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.